Paxil and I have a love-hate relationship. First of all, when Paxil came out on the market it was welcomed because it is always great to have another choice of medications for our patients' well-being. It has been an excellent medication. It is very effective and sometimes nothing is as effective. Later, however, the luster began to fade and it's shine became duller. Though my patients found it quite effective, many came with embarrassment to tell me they no longer had a libido, or that they could no longer orgasm, or a one gentleman so horridly described it: "you could put a nail through it and i wouldn't feel it". Sexuality is such an important part of who we are as human beings and often so vital in our relationships that after such a good response to depression we needed to seek a cure from the side effect. We've tried numerous medications to counteract the adverse reaction but with limited avail. :(
Another problem was it's short half-life which means it is eliminated rather quickly from the bloodstream. This created severe withdrawl symptom. Not dangerous, mind you, but aweful. If nothing is done, it may last 1-2 weeks! That's a long time to feel miserable. Slow taper downward is very important.
Weight gain also happened in a few here and there.
To me it was a sad ending to a great start...but it can, for some, be just the right medication. One man's ceiling can be another man's floor.